Neck aggravation, dizziness
Sep 15, 2004
I have had this ongoing problem with my neck, which I describe as dizziness, but I'm not sure if that is in fact what it is. I feel a sensation in my neck and the back of my head that feels kind of "fuzzy", like it is caught between that sensation of a leg or arm being asleep and coming back to life. When it gets bad, I feel an aching in my shoulders and down my back, and bad headaches. I have been going through this for a couple of years. I have had MRIs, CT scans, and multiple other tests to determine vertigo, inner ear, neurology problems associated with it.
For several months, it seemed to have gone away, and it coincided with my switching from Susteva to Reyataz in my regimen, so I assumed, as did my doctor, that it had been the Susteve all along.
I am starting to think that this problem is exacerbated by my piano playing, as I am tall, and am often at a smaller-sized piano leaning down a little to try and read the music. I didn't play for several months, during which time I felt better.
I guess my question is, if it is the piano playing, why would this start now after all these years? I have been playing the piano all my life.
Any thoughts on what it might be? I have been + for 10 years. Each time I have a bout with this dizziness, it is getting increasingly more difficult to manage. Is it possible that it is all posture-related? Or, can you think of anything that I am taking that would cause this.
Is this what neuropathy is? I've never really understood what that is. I don't get sharp pains, or constant spinning around effects, but it does seem like a mild dizziness, light-headed sensation that makes it uncomfortable to keep my head in any one position for very long.
I would appreciate any advice you could give me.
Response from Dr. Henry
Hard for me to say anything helpful without even more details. I assume that you have no hearing problems, no evidence for diabetes and that you have seen a good HIV savy neurologist for a complete evaluation. If nothing specific is found I would wonder if you are having some subtle form of NRTI related mitochondrial toxicity and might consider trying a NRTI sparing regimen for a period of time to see if there is any improvement (depending on your past treatment history and resistance status thay may or may not be an option). A would consider a referral to an occupational medicine specialist for their comment on whether your activities could in any way be related to your complaints. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis Could I Have Acute HIV Infection
- Is Groin Pain An Acute Symptom Of HIV?
- What Are The Chances Of Getting AIDS From Sex With A Prostitute?
- Dry Cough After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Testicular Pain After Oral Sex Worried I Have HIV
- How Long Does Fluconazole Stay In Your Body?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.